Alert archive / California / Wind Advisories in 2023
Wind Advisory 32, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 2, 2023, 1:20 PM PDT for San Diego County, California. It took effect at May 2, 2023, 6:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2023, 1:20 PM PDT (20:20 UTC)
- In effect from
- May 2, 2023, 6:00 PM PDT
- Expired
- May 3, 2023, 3:54 AM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WWUS76 KSGX 022020 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 120 PM PDT Tue May 2 2023 CAZ058-062-030430- /O.NEW.KSGX.WI.Y.0032.230503T0100Z-230503T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 120 PM PDT Tue May 2 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts to 50 mph expected. * WHERE...San Diego County Mountains and San Diego County Deserts. * WHEN...From 6 PM this evening to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gregoria
2 follow-up statements
435 WWUS76 KSGX 030420 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 920 PM PDT Tue May 2 2023 CAZ058-062-031200- /O.CON.KSGX.WI.Y.0032.000000T0000Z-230503T1200Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 920 PM PDT Tue May 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts to 50 mph expected. * WHERE...San Diego County Mountains and San Diego County Deserts. * WHEN...From 6 PM this evening to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
339 WWUS76 KSGX 031054 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 354 AM PDT Wed May 3 2023 CAZ058-062-032300- /O.CAN.KSGX.WI.Y.0032.000000T0000Z-230503T1200Z/ /O.NEW.KSGX.WI.Y.0033.230504T0100Z-230505T0100Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 354 AM PDT Wed May 3 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Diego County Mountains and San Diego County Deserts. * WHEN...From 6 PM this evening to 6 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds are expected for tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-065-032300- /O.NEW.KSGX.WI.Y.0033.230504T0100Z-230505T0100Z/ Riverside County Mountains-San Gorgonio Pass Near Banning- Including the city of Idyllwild-Pine Cove 354 AM PDT Wed May 3 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT THURSDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 6 PM this evening to 6 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds are expected for tonight with a second round of stronger winds for Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 2, 8:45 AM PDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 2, 8:45 AM PDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service San Diego CA 845 AM PDT Tue May 2 2023 .SYNOPSIS... Well below average high temperatures and a deep marine layer will continue through Thursday with a slight chance of light showers for the coast and valleys during the nights and morning through Wednesday. A cold low pressure system from the northwest will bring showers and a slight chance of thunderstorms for Wednesday night into Thursday. Then dry with a warming trend for Friday into next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Update: The marine layer has deepened and the cloud deck west of the mountains is not as solid as the past couple of days with peaks of sunshine seen. Still a good deal of cloudiness will continue, so expect a mostly cloudy day with some sunshine from time to time. Over the mountains and across the deserts, sunny skies will prevail with some thin high cirrus streaming by. No changes were needed to the forecast this morning. See previous discussion below for more forecast details. Previous Discussion: .SHORT TERM (Today through Thursday)... A closed low pressure system is centered near the Bay Area early this morning. The center will eventually move to near Point Conception Wednesday night, then northeastward into Nevada on Thursday. Well below average high temperatures will continue through Thursday with high temperatures for the mountains and valleys 15 to 20 degrees below average. The marine layer has deepened to around 6000 feet, but cloud bases have also risen to around 4500 feet. There have been some light showers developing over the coastal waters and moving inland in the cyclonic flow across southern California. Rainfall reports have been scattered and light, mostly a few hundredths of an inch or less. This deep marine layer will continue into Thursday with scattered mostly light showers at times from the coast to the coastal slopes of the mountains into Wednesday, mostly nights and mornings. As the center of the upper low moves to near Point Conception, and then to the east and northeast into Nevada on Thursday, more widespread showers will spread into the area Wednesday night into Thursday with the greatest potential for more widespread and somewhat heavier precipitation for late Wednesday night into Thursday along with a slight chance of thunderstorms. More general rainfall could range from around one-quarter inch near the coast to one-half inch in the mountains with local amounts to around one inch. The snow level will lower to 5500 to 6000 feet with at least a few inches of snowfall possible above 6000 feet. && .LONG TERM (Friday through Monday)... Low pressure will gradually weaken across southern California with drying and a gradual warming trend into next week. With the warming, high temperatures for the lower deserts on Monday would be near average with most other areas still a few degrees below average. && .AVIATION... 021540Z...Coast/Valleys/Mountains...Multiple SCT-OVC cloud layers with bases 1500-3500+ feet MSL. BKN clouds 3500 feet MSL and above to continue, with partial and intermittent scatter out through 02Z Wed. Bases locally lowering to around 2500 feet MSL after 05Z Wed with ISO-SCT DZ/SHRA. Desert Slopes of Mountains/Deserts...Winds increasing and peaking from 21Z Tue-05Z Wed with gusts around 20-30 kt and isolated gusts to 40 kt. Vis may be locally reduced to 3-5SM in BLDU/HZ. Otherwise, mostly clear skies into tonight. && .MARINE... Southerly wind gusts could briefly exceed 20 knots late Wednesday into Thursday. Additionally, there is a slight chance of thunderstorms over the coastal waters Wednesday night into Thursday morning. Otherwise, no hazardous marine conditions are expected through Saturday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Gregoria (Update)/17 (Previous Discussion) AVIATION/MARINE...CO
In the hours before
Local storm report, May 2, 12:55 PM PDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1255 PM PDT TUE MAY 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM WILDFIRE 5 WNW LYTLE CREEK 34.29N 117.57W
04/26/2023 SAN BERNARDINO CA PARK/FOREST SRVC
NOB WILDFIRE BURNED 225 ACRES IN COLDWATER
CANYON WEST OF LYTLE CREEK ROAD. CAUSE UNDER
INVESTIGATION. THIS IS VERY REMOTE AREA. 66
INCHES OF PRECIPITATION RECORDED 2022-23
WATER YEAR SO FAR IN THIS REGION.
&&
AOTNearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.